Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 315, NWS Louisville, KY

June 15, 2011Breckinridge County, Grayson County, Ohio County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 4:17 PM CDT for Breckinridge County, Grayson County, Ohio County, Kentucky. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2011, 4:17 PM CDT (21:17 UTC)
Expired
Jun 15, 2011, 4:45 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breckinridge County, KY, Grayson County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:22 PM CDTHAIL 1.253 Sse Deanefield, KYSPOTTER ESTIMATED HAIL TO BE ABOUT HALF DOLLAR SIZED
Jun 15, 4:31 PM CDTHAIL 0.752 Sw Fordsville, KY
Jun 15, 4:49 PM CDTHAIL 0.5Fordsville, KYDIME SIZE HAIL REPORTED IN FORDSVILLE AND HARTFORD
Jun 15, 4:50 PM CDTHAIL 2.54 Se Olaton, KYSPOTTER REPORTED GOLF BALL TO TENNIS BALL SIZE HAIL ALONG THE OHIO-GRAYSON COUNTY BORDER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS53 KLMK 152117
SVRLMK
KYC027-085-183-152145-
/O.NEW.KLMK.SV.W.0315.110615T2117Z-110615T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
  NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 445 PM CDT

* AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RALPH...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FORDSVILLE AND NARROWS...
  ELLMITCH AND OLATON...
  SHREVE AND ASKIN...
  ROCKVALE AND HITES FALLS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3765 8689 3765 8687 3768 8684 3768 8670
      3766 8663 3768 8664 3769 8664 3769 8649
      3744 8654 3757 8692
TIME...MOT...LOC 2118Z 276DEG 28KT 3761 8681
WIND...HAIL 60MPH 1.00IN

$$

EER
2 follow-up statements
742 
WWUS53 KLMK 152136
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 PM CDT WED JUN 15 2011

KYC027-085-183-152145-
/O.CON.KLMK.SV.W.0315.000000T0000Z-110615T2145Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-
436 PM CDT WED JUN 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN GRAYSON...NORTHEASTERN OHIO AND SOUTHWESTERN
BRECKINRIDGE COUNTIES...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SHREVE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  HICKORY CORNER AND TOUSEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3744 8654 3754 8682 3760 8680 3762 8680
      3764 8679 3766 8678 3768 8677 3768 8670
      3767 8666 3766 8663 3768 8664 3769 8664
      3769 8650 3769 8649 3758 8651
TIME...MOT...LOC 2136Z 276DEG 28KT 3759 8663
WIND...HAIL 60MPH 1.00IN

$$

EER
132 
WWUS53 KLMK 152145
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM CDT WED JUN 15 2011

KYC027-085-183-152155-
/O.EXP.KLMK.SV.W.0315.000000T0000Z-110615T2145Z/
BRECKINRIDGE KY-OHIO KY-GRAYSON KY-
445 PM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAYSON...
NORTHEASTERN OHIO AND SOUTHWESTERN BRECKINRIDGE COUNTIES HAS
EXPIRED...

THE STORM HAS SPLIT INTO TWO CELLS AND ANOTHER SEVERE THUNDERSTORM 
WARNING HAS BEEN ISSUED FOR EASTERN OHIO AND NORTHWESTERN GRAYSON 
COUNTIES.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3744 8654 3754 8682 3760 8680 3762 8680
      3764 8679 3766 8678 3768 8677 3768 8670
      3767 8666 3766 8663 3768 8664 3769 8664
      3769 8650 3769 8649 3758 8651
TIME...MOT...LOC 2145Z 276DEG 28KT 3758 8654

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:10 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 15, 2:10 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT WED JUN 15 2011

.SHORT TERM (TONIGHT AND THURSDAY)...

CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM
FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS
EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE
80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE
CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL
AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT
IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY
BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER
MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP
WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST.
SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL
STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY
STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE
STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS.

THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT
SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL
MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY
FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE
EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER
THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE
THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE
RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S.

TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL
DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP
NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS
FEATURE...WITH SKIES REMAINING MOSTLY SUNNY.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

THURSDAY NIGHT - SUNDAY NIGHT...

AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND.
THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS
RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW
NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE
PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND
DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE
FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE
SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND.
PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT.

HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE
MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE
FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN
TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES
TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES
A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO
MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE
ANTICIPATED.

MONDAY - WEDNESDAY...

THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH
PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS.
EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES
THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE
COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY
NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING
EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE
OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS
TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW
DEGREES COOLER THAN TUESDAY.

&&

.AVIATION (18Z TAF ISSUANCE)...

WARM FRONT PRECIP HAS PUSHED THROUGH THE SDF TERMINAL AND IS ALMOST
THROUGH LEX AT THE MOMENT. SHRA/TSRA ARE CREEPING CLOSE TO SDF AND
BWG...BUT THINK WILL JUST HAVE VCTS AND CB MENTIONED FROM NOW TIL
1830/1900Z AT BOTH OF THE TERMINALS. MORE SHOWERS AND STORMS SHOULD
DEVELOP ALONG AN APPROACHING COLD FRONT LATER THIS AFTERNOON.
HOWEVER...THE MAIN FOCUS SHOULD BE AROUND BWG OR FURTHER SOUTH INTO
TN. WILL LIKELY KEEP SDF AND LEX DRY AND MAY CARRY A VCTS/CB MENTION
IN AT BWG...AND CAN AMEND IF ANYTHING POPS UP ALONG THE FRONT FOR
LATER THIS AFTERNOON. THE MVFR CIGS/VSBYS AT LEX SHOULD IMPROVE TO
VFR SHORTLY...AND WILL KEEP ALL TERMINALS IN VFR THEREAFTER. THE
ONLY EXCEPTION WOULD BE TO INSERT MVFR VSBYS INTO THE TAFS TOWARDS
12Z THURSDAY.

WINDS AT SDF AND LEX SHOULD GENERALLY BE ERLY OR SERLY UNTIL THE
WARM FRONT PUSHES THROUGH IF IT DOES. WINDS AT BWG WILL REMAIN OUT
OF THE S OR SW. BEHIND THE COLD FRONT...WINDS WILL SHIFT AROUND TO
THE W-NW AND WILL REMAIN LIKE THAT THROUGH THURSDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........AL
LONG TERM.........MJP
AVIATION..........AL
Hazardous weather outlook, Jun 15, 2:45 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT WED JUN 15 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT WED JUN 15 2011 /245 PM CDT WED JUN 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

THUNDERSTORMS HAVE DEVELOPED AHEAD OF AND ALONG AN APPROACHING
COLD FRONT. AS THESE STORMS APPROACH THE AREA...A FEW COULD
BECOME STRONG TO SEVERE LATER THIS EVENING...WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR THIS WILL
BE ACROSS CENTRAL KENTUCKY...MAINLY WEST OF I-65.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE
OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS
TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

AL/MJP

In the hours before

Special weather statement, Jun 15, 10:23 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 AM EDT WED JUN 15 2011

KYZ046-047-054-055-151600-
BOYLE-MARION-MERCER-WASHINGTON-
1123 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...AND MOVING EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  RINELTOWN AND SIMSTOWN...
  THOMPSONVILLE AND PLEASANT GROVE...
  JENKINSVILLE AND MACKVILLE...
  BATTLE AND STEWART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3761 8486 3751 8535 3772 8542 3776 8538
      3776 8536 3777 8536 3780 8532 3782 8531
      3790 8512 3787 8513 3789 8508 3789 8503
      3794 8498
TIME...MOT...LOC 1523Z 251DEG 34KT 3767 8526

MP
Special weather statement, Jun 15, 10:36 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 AM EDT WED JUN 15 2011

KYZ067-151600-
LINCOLN-
1136 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORM OVER SOUTHERN LINCOLN COUNTY WITH DANGEROUS
LIGHTNING...HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS...

AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF BRODHEAD...AND MOVING EAST AT
40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DOG WALK AND TURKEYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3734 8450 3734 8451 3734 8453 3736 8457
      3727 8469 3740 8476 3750 8449 3749 8445
TIME...MOT...LOC 1536Z 248DEG 38KT 3736 8461

AL
Special weather statement, Jun 15, 10:55 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1155 AM EDT WED JUN 15 2011

KYZ040-041-047-048-055>057-066-067-151630-
BOYLE-CASEY-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON-MERCER-
WOODFORD-
1155 AM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
VERSAILLES...TO DANVILLE...TO 8 MILES NORTH OF LIBERTY...AND MOVING
EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN...SMALL PEA
OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  STANFORD...
  NICHOLASVILLE...
  KEENE AND PINCKARD...
  SOUTH ELKHORN AND VINEYARD...
  BRANNON AND HIGHLAND...
  SUGAR GROVE AND PREACHERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND
AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3741 8454 3740 8501 3762 8487 3794 8490
      3796 8483 3798 8482 3803 8448 3767 8443
TIME...MOT...LOC 1555Z 265DEG 45KT 3793 8476 3763 8474
          3743 8486

AL
Local storm report, Jun 15, 11:08 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     PERRYVILLE              37.65N  84.95W
06/15/2011                   BOYLE              KY   EMERGENCY MNGR

            TREE DOWNED AT US 68 AND CLAUNCH ROAD.

&&

EVENT NUMBER LMK1100868

MRC
Local storm report, Jun 15, 11:34 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1234 PM EDT WED JUN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     3 SSE NICHOLASVILLE     37.84N  84.56W
06/15/2011                   JESSAMINE          KY   LAW ENFORCEMENT

            POWER LINES DOWN NEAR SULPHUR WELL.

&&

EVENT NUMBER LMK1100869

MRC
Special weather statement, Jun 15, 11:36 AM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT WED JUN 15 2011

KYZ049-057-151700-
CLARK-MADISON-
1236 PM EDT WED JUN 15 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINCHESTER...TO 6
MILES EAST OF RICHMOND...TO 8 MILES WEST OF SANDGAP...AND MOVING
EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  WINCHESTER...
  GOFFS CORNER AND KIDDVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 94 AND 98...AND INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 76 AND 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3786 8402 3784 8401 3782 8408 3783 8411
      3782 8412 3780 8408 3778 8410 3776 8409
      3766 8410 3764 8413 3757 8410 3756 8416
      3752 8421 3751 8426 3753 8435 3774 8430
      3804 8428 3800 8401 3795 8398
TIME...MOT...LOC 1636Z 278DEG 37KT 3793 8415 3773 8413
          3752 8417

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:15 AM CDTSpecial Weather StatementLMKBreckinridge, Meade45 min
Jun 15, 4:19 AM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade26 min
Jun 15, 5:00 AM CDTSpecial Weather StatementLMKBullitt, Hardin, Meade45 min
Jun 15, 5:13 AM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Larue, Ohio32 min
Jun 15, 5:58 AM CDTSpecial Weather StatementLMKBreckinridge, Hardin, Meade32 min
Jun 15, 6:32 AM CDTSpecial Weather StatementLMKHardin, Meade28 min
Jun 15, 6:58 AM CDTSpecial Weather StatementLMKBullitt32 min
Jun 15, 7:01 AM CDTSpecial Weather StatementLMKHardin29 min
Jun 15, 7:21 AM CDTSpecial Weather StatementLMKNelson, Washington24 min
Jun 15, 7:25 AM CDTSpecial Weather StatementLMKHardin35 min
Jun 15, 7:27 AM CDTSpecial Weather StatementLMKHart33 min
Jun 15, 7:37 AM CDTSpecial Weather StatementLMKBoyle23 min
Jun 15, 7:50 AM CDTSpecial Weather StatementLMKBullitt25 min
Jun 15, 8:01 AM CDTSpecial Weather StatementLMKLarue14 min
Jun 15, 8:20 AM CDTSpecial Weather StatementLMKLarue25 min
Jun 15, 8:35 AM CDTSpecial Weather StatementLMKHardin25 min
Jun 15, 8:44 AM CDTSpecial Weather StatementLMKAdair31 min
Jun 15, 9:24 AM CDTSpecial Weather StatementLMKJefferson, Oldham, Shelby, Spencer36 min
Jun 15, 9:26 AM CDTSpecial Weather StatementLMKAdair, Metcalfe34 min
Jun 15, 9:35 AM CDTSpecial Weather StatementLMKCumberland, Monroe25 min
Jun 15, 9:56 AM CDTSpecial Weather StatementLMKAdair, Casey, Lincoln, Russell34 min
Jun 15, 10:01 AM CDTSpecial Weather StatementLMKClinton29 min
Jun 15, 10:23 AM CDTSpecial Weather StatementLMKBoyle, Marion, Washington37 min
Jun 15, 10:36 AM CDTSpecial Weather StatementLMKLincoln24 min
Jun 15, 10:55 AM CDTSpecial Weather StatementLMKBoyle, Garrard, Jessamine, Lincoln, Mercer35 min
Jun 15, 11:04 AM CDTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Jessamine, Madison26 min
Jun 15, 11:36 AM CDTSpecial Weather StatementLMKClark, Madison24 min
Jun 15, 4:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 15, 4:43 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio32 min
Jun 15, 4:44 PM CDTSpecial Weather StatementLMKBreckinridge31 min
Jun 15, 5:16 PM CDTSevere Thunderstorm WarningLMKButler29 min
Jun 15, 5:39 PM CDTSpecial Weather StatementLMKEdmonson36 min
Jun 15, 5:44 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren31 min
Jun 15, 6:04 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren26 min
Jun 15, 6:15 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Warren30 min
Jun 15, 6:34 PM CDTSpecial Weather StatementLMKHancock26 min
Jun 15, 6:42 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren18 min
Jun 15, 6:53 PM CDTSpecial Weather StatementLMKAllen, Warren37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.